Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm warning at Mar 24, 2011, 3:20 AM PDT. It took effect at Mar 24, 2011, 6:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 3:20 AM PDT (10:20 UTC)
- In effect from
- Mar 24, 2011, 6:00 PM PDT
- Expired
- Mar 25, 2011, 9:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS46 KLOX 241020 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 320 AM PDT THU MAR 24 2011 ...STRONG WINDS AND HEAVY SNOW EXPECTED FOR THE LOCAL MOUNTAINS... .THE NEXT STORM SYSTEM IS EXPECTED TO BRING A RETURN OF WIDESPREAD SNOWFALL AND STRONG WINDS TO THE LOCAL MOUNTAINS LATE THIS AFTERNOON THROUGH TONIGHT. SNOW LEVELS WILL BEGIN AROUND 4500 FEET LATE THIS AFTERNOON...RISING TO BETWEEN 5000 AND 6000 FEET TONIGHT AS THE LOW LEVEL SOUTHWEST FLOW INCREASES AHEAD OF THE COLD FRONT. CAZ053-054-241830- /O.UPG.KLOX.WS.A.0006.110324T2200Z-110325T1600Z/ /O.NEW.KLOX.WS.W.0005.110325T0100Z-110325T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 320 AM PDT THU MAR 24 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: GREATEST SNOWFALL ACCUMULATION AND STRONGEST WINDS EXPECTED TONIGHT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES WITH LOCAL AMOUNTS TO 15 INCHES POSSIBLE. HIGHEST ACCUMULATIONS WILL OCCUR AT ELEVATIONS ABOVE 6000 FEET. * SNOW LEVELS: 4500 FEET RISING TO AROUND 5500 FEET LATE TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED DURING THE PEAK OF THE STORM. * IMPACTS: THE COMBINATION OF BLOWING SNOW AND DENSE FOG COULD LOCALLY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ052-241830- /O.UPG.KLOX.WS.A.0006.110324T1900Z-110325T1000Z/ /O.NEW.KLOX.WW.Y.0008.110324T2200Z-110325T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 320 AM PDT THU MAR 24 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: GREATEST SNOWFALL ACCUMULATION AND STRONGEST WINDS EXPECTED TONIGHT. * SNOW ACCUMULATIONS: 3 TO 6 INCHES WITH LOCALLLY HIGHER AMOUNTS AT HIGHEST PEAKS. * SNOW LEVELS: 4500 FEET LATE THIS AFTERNOON...RISING TO 5000 TO 6000 FEET TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED DURING THE PEAK OF THE STORM. * IMPACTS: THE COMBINATION OF BLOWING SNOW AND DENSE FOG COULD LOCALLY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GOMBERG
4 follow-up statements
413 WWUS46 KLOX 241804 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1104 AM PDT THU MAR 24 2011 ...STRONG WINDS AND HEAVY SNOW EXPECTED FOR THE LOCAL MOUNTAINS... .THE NEXT STORM SYSTEM IS EXPECTED TO BRING A RETURN OF WIDESPREAD SNOWFALL AND STRONG WINDS TO THE LOCAL MOUNTAINS LATE THIS AFTERNOON THROUGH TONIGHT. SNOW LEVELS WILL BEGIN AROUND 4500 FEET LATE THIS AFTERNOON...RISING TO BETWEEN 5000 AND 6000 FEET TONIGHT AS THE LOW LEVEL SOUTHWEST FLOW INCREASES AHEAD OF THE COLD FRONT. CAZ053-054-250215- /O.CON.KLOX.WS.W.0005.110325T0100Z-110325T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1104 AM PDT THU MAR 24 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT FRIDAY. * TIMING: GREATEST SNOWFALL ACCUMULATION AND STRONGEST WINDS EXPECTED TONIGHT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE. HIGHEST ACCUMULATIONS WILL OCCUR AT ELEVATIONS ABOVE 6000 FEET. * SNOW LEVELS: 4500 FEET RISING TO AROUND 5500 FEET LATE TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED DURING THE PEAK OF THE STORM. * IMPACTS: THE COMBINATION OF BLOWING SNOW AND DENSE FOG COULD LOCALLY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ052-250215- /O.CON.KLOX.WW.Y.0008.110324T2200Z-110325T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1104 AM PDT THU MAR 24 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. * TIMING: GREATEST SNOWFALL ACCUMULATION AND STRONGEST WINDS EXPECTED TONIGHT. * SNOW ACCUMULATIONS: 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS AT HIGHEST PEAKS. * SNOW LEVELS: 4500 FEET LATE THIS AFTERNOON...RISING TO 5000 TO 6000 FEET TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED DURING THE PEAK OF THE STORM. * IMPACTS: THE COMBINATION OF BLOWING SNOW AND DENSE FOG COULD LOCALLY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WOFFORD
582 WWUS46 KLOX 250158 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 658 PM PDT THU MAR 24 2011 ...STRONG WINDS AND HEAVY SNOW EXPECTED FOR THE LOCAL MOUNTAINS... .THE NEXT STORM SYSTEM WILL BRING A RETURN OF WIDESPREAD SNOWFALL AND STRONG WINDS TO THE LOCAL MOUNTAINS THROUGH TONIGHT. SNOW LEVELS WILL BEGIN AROUND 4500 FEET THROUGH EARLY EVENING...THEN RISE TO BETWEEN 5000 AND 6000 FEET TONIGHT AS THE LOW LEVEL SOUTHWEST FLOW INCREASES AHEAD OF THE COLD FRONT. CAZ053-054-251000- /O.CON.KLOX.WS.W.0005.000000T0000Z-110325T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 658 PM PDT THU MAR 24 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. * TIMING: GREATEST SNOWFALL ACCUMULATION AND STRONGEST WINDS EXPECTED TONIGHT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE. HIGHEST ACCUMULATIONS WILL OCCUR AT ELEVATIONS ABOVE 6000 FEET. * SNOW LEVELS: 4500 FEET RISING TO AROUND 5500 FEET LATE TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED DURING THE PEAK OF THE STORM. * IMPACTS: THE COMBINATION OF BLOWING SNOW AND DENSE FOG COULD LOCALLY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ052-251000- /O.CON.KLOX.WW.Y.0008.000000T0000Z-110325T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 658 PM PDT THU MAR 24 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * TIMING: GREATEST SNOWFALL ACCUMULATION AND STRONGEST WINDS EXPECTED TONIGHT. * SNOW ACCUMULATIONS: 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS AT HIGHEST PEAKS. * SNOW LEVELS: 4500 FEET THROUGH EARLY EVENING...RISING TO 5000 TO 6000 FEET TONIGHT. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED DURING THE PEAK OF THE STORM. * IMPACTS: THE COMBINATION OF BLOWING SNOW AND DENSE FOG COULD LOCALLY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WOFFORD/SIRARD
439 WWUS46 KLOX 251010 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 310 AM PDT FRI MAR 25 2011 ...GUSTY WINDS AND SNOW WILL CONTINUE ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES EARLY THIS MORNING... .SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THROUGH MID MORNING. ACROSS SANTA BARBARA COUNTY...STEADY PRECIPITATION HAS TURNED TO SCATTERED SHOWERS. SNOW LEVELS WILL BE BETWEEN 5000 AND 6000 FEET...EXCEPT AROUND 4500 FEET ON INTERIOR SLOPES. CAZ052-251115- /O.EXP.KLOX.WW.Y.0008.000000T0000Z-110325T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 310 AM PDT FRI MAR 25 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. PRECIPITATION HAS TURNED TO SCATTERED SHOWERS BEHIND THE FRONT...SO THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. LOCAL ADDITIONAL SNOW ACCUMULATION OF AN INCH OR TWO ARE POSSIBLE ABOVE 5000 FEET. $$ CAZ053-054-251600- /O.CON.KLOX.WS.W.0005.000000T0000Z-110325T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 310 AM PDT FRI MAR 25 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TIMING: SNOW...HEAVY AT TIMES...WILL TURN TO SCATTERED SNOW SHOWERS BY MID MORNING. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED. THE HIGHEST ACCUMULATIONS WILL OCCUR AT ELEVATIONS ABOVE 6000 FEET. * SNOW LEVELS: 5000 TO 6000 FEET...EXCEPT AROUND 4500 FEET ON INTERIOR SLOPES. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DIMINISH BY MID MORNING. * IMPACTS: THE COMBINATION OF BLOWING SNOW AND DENSE FOG WILL LOCALLY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ DB/ASR
493 WWUS46 KLOX 251603 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 903 AM PDT FRI MAR 25 2011 CAZ053-054-251715- /O.EXP.KLOX.WS.W.0005.000000T0000Z-110325T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 903 AM PDT FRI MAR 25 2011 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. ISOLATED SHOWERS WILL CONTINUE TODAY. THE SNOW LEVEL WILL CONTINUE AROUND 5000 FEET WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 10:20 PM PDT, 5 hours earlier.
Area forecast discussion, Mar 23, 10:20 PM PDT, 5 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1020 PM PDT WED MAR 23 2011 UPDATED AVIATION SECTION .SYNOPSIS... A WET AND UNSETTLED PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. ANOTHER STORM IS FORECAST TO ARRIVE ON THE CENTRAL COAST THURSDAY AND WILL SPREAD PRECIPITATION SOUTHWARD THROUGH THURSDAY NIGHT. TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS THROUGH THE WEEKEND...BUT A DRYING AND WARMING TREND WILL ESTABLISH FOR EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. && .UPDATE... THE STORM SYSTEMS COLD FRONT IS EXITING THE AREA THIS EVENING AS PUSHES SOUTH AND EAST INTO ORANGE...RIVERSIDE...AND SAN BERNARDINO COUNTIES. LATEST SATELLITE IMAGERY REVEALS SOME CLEARING SKIES WITH BROKEN STRATOCUMULUS CLOUDS OVER THE LAND MASS. THE PACKAGE HAS BEEN UPDATED TO REDUCE POPS AND SKY COVER FOR TONIGHT. ANOTHER UPDATE MAY BE NECESSARY FOR REDUCE POPS AND SKY COVER FURTHER SHOULD THE AIR MASS STABILIZE A LITTLE QUICKER. CURRENT RADAR IMAGERY CONTINUES TO INDICATE POCKETS OF INSTABILITY OVER THE AREA. MENTION OF THUNDERSTORMS WAS LEFT IN THROUGH MIDNIGHT TONIGHT AS THE COLD AIR POCKET ALOFT MOVES OVER THE AREA THROUGH MIDNIGHT. A WEAK SHORTWAVE RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA LATE TONIGHT AS THE UPPER-LEVEL TROUGH AXIS MOVES EAST. THE PACKAGE LEAVES IN MOSTLY CLOUDY SKIES FOR NOW...BUT CONFIDENCE IS GROWING FOR A PARTLY CLOUDY START TO THE DAY ON THURSDAY. INCREASING CLOUDINESS WILL OCCUR THROUGHOUT THE DAY WITH PRECIPITATION SPREADING INTO THE NORTHERN PORTION OF THE AREA IN THE THURSDAY MORNING. SOUTHWEST FLOW ALOFT SHOULD CONVINCE OROGRAPHICALLY DRIVEN SHOWERS TO DEVELOP RATHER QUICKLY ON THURSDAY AFTERNOON. 18Z LOCAL 4-KM WRF SOLUTIONS SUGGEST AREAS SOUTH OF POINT CONCEPTION FILLING IN WITH SHOWERS BY THE AFTERNOON. THIS COULD COME TO FRUITION WITH THE SOUTHWEST FLOW DEVELOPING THROUGHOUT THE DAY. WITH THE LATEST NAM-WRF SUGGESTING A WEAK WARM FRONTAL BOUNDARY PUSHING INTO THE AREA BETWEEN LATE THURSDAY MORNING AND THURSDAY AFTERNOON...THIS COULD ACT AS A LIFTING MECHANISM TO ENHANCE THE OROGRAPHIC EFFECTS. WHAT THIS ALL BOILS DOWN TO...THOUGH 00Z MODELS SOLUTIONS HAVE TRENDED DRIER FOR THURSDAY ACROSS THE AREA...THE PACKAGE WILL STAY A BIT MORE NO WET SIDE BY KEEPING HIGHER POPS OVER THE AREA. LATEST QPF VALUES APPEAR IN-LINE WITH WHAT THE PREVIOUS PACKAGE MENTIONED...BUT THE ESTIMATES FOR THE MOUNTAINS WILL LIKELY BE TWEAKED DOWN SOME. 00Z MODEL SOLUTIONS ARE ARRIVING A BIT DRIER AS MENTIONED ABOVE...BUT ANY WARM FRONT DRIVEN PRECIPITATION LIKELY AMOUNT TO NO MORE THAN 0.10 INCH. CURRENT THINKING IS THAT THE THE COASTAL AND VALLEY LOCATIONS WILL LIKELY SEE 0.50 TO 1 INCH...WITH UP TO 1 TO 2 INCHES IN THE MOUNTAINS. FOR NOW...ANY UPDATE WILL WAIT FOR FURTHER MODEL DATA TO ARRIVE. && .PREV DISCUSSION... SHORT TERM (TODAY-SAT)...PRECIP EXPECTED TO TAPER OF THURSDAY NIGHT WITH JUST ISOLATED TO SCATTERED SHOWERS EXPECTED FOR FRIDAY, ESPECIALLY NORTH OF PT CONCEPTION AND IN THE MTNS. OTHERWISE, PRETTY QUIET FRIDAY WITH HIGHS STILL A GOOD 10 DEGREES BELOW NORMAL. STORM #3 SLATED FOR ARRIVAL SATURDAY MORNING UP NORTH AND AFTERNOON/EARLY EVENING DOWN SOUTH. MODELS HAVE CONTINUOUSLY RAMPED THIS STORM UP FROM EARLIER IN THE WEEK TO THE POINT WHERE IT'S NOW LIKELY THAT MEASURABLE RAIN WILL FALL JUST ABOUT EVERYWHERE WITH IT. IT'S DEFINITELY STILL THE WEAKER OF THE 3, BUT IT SHOULD MANAGE TO DROP AT LEAST A TENTH OF AN INCH IN MOST AREAS AND PERHAPS AROUND A HALF INCH ACROSS SBA/SLO COUNTIES. LONG TERM (SUN-WED)...SUNDAY STILL EXPECTED TO BEGIN AN EXTENDED AND WELL DESERVED DRYING TREND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE WARMING TREND HAS BEEN DELAYED A DAY OR TWO BUT WE ARE STILL EXPECTED TO GET BACK TO AND LIKELY EXCEED NORMAL LEVELS BY MID WEEK. && .AVIATION...24/0520Z. FRONTAL SYSTEM HAS MOVED EAST OF THE REGION THIS EVENING. LOTS OF MOISTURE TONIGHT...WITH PLENTY OF CIGS...MOSTLY IN THE VFR CATEGORY...BUT LOCALLY MVFR ESPECIALLY ACROSS SLO AND NRN SBA COUNTIES AND IN THE VLYS. CIGS WILL LIKELY LIFT A BIT FOR VFR CONDS IN MOST AREAS AFTER DAYBREAK. ANOTHER FRONTAL SYSTEM WILL PUSH INTO THE REGION THU. EXPECT WDSPRD MVFR CIGS TO DEVELOP ACROSS SLO AND SBA COUNTIES IN THE AFTERNOON...WITH RAIN DEVELOPING...THEN THESE CONDS WILL SPREAD S AND E ACROSS THE AREA DURING THE EVENING HOURS. GUSTY SE TO S WINDS WILL AGAIN AFFECT MUCH OF SLO AND SBA COUNTIES THU AFTERNOON AND EVENING. KLAX...MODERATE TO HIGH CONFIDENCE IN 06Z TAF. THERE IS A 20 PERCENT CHANCE CIGS WILL SLIP INTO THE MVFR CATEGORY BETWEEN 09Z AND 17Z THU. KBUR...MODERATE TO HIGH CONFIDENCE IN 06Z TAF. THERE IS A 20 PERCENT CHANCE CIGS WILL SLIP INTO THE MVFR CATEGORY BETWEEN 09Z AND 17Z THU. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH (SEE LAXWSWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...HALL/WOFFORD AVIATION...SWEET SYNOPSIS...SETO/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 23, 10:01 PM PDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1001 PM PDT WED MAR 23 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-241300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1001 PM PDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT AN ELEVATED RIP CURRENT RISK WILL CREATE HAZARDS FOR BEACHGOERS. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY ANOTHER COLD STORM WILL AFFECT THE AREA THURSDAY AFTERNOON INTO FRIDAY MORNING AND YET ANOTHER STORM WILL ROLL OVER THE AREA ON SATURDAY. STRONG SOUTHERLY WINDS WILL CREATE GALE FORCE WINDS ACROSS FOR THE WATER NORTH OF POINT ARGUELLO AND WESTWARD 60 NM. AN ELEVATED RIP CURRENT RISK WILL CREATE HAZARDS FOR BEACHGOERS. * WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
In the hours before
Special weather statement, Mar 23, 9:48 PM PDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 948 PM PDT WED MAR 23 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-242200- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 948 PM PDT WED MAR 23 2011 ...MORE RAIN AND MOUNTAIN SNOW ON THE WAY FOR SOUTHWEST CALIFORNIA... TODAYS FRONTAL SYSTEM THAT BROUGHT RAIN AND MOUNTAIN SNOW TO THE REGION HAS EXITED THE FORECAST AREA. BEHIND THIS FRONT...A COLD AND SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE TO BRING A THREAT OF SHOWERS TO THE REGION THROUGH THURSDAY MORNING. THE NEXT IN A SERIES OF WEATHER SYSTEMS IS EXPECTED TO BRING ANOTHER ROUND OF WIDESPREAD RAIN AND MOUNTAIN SNOW TO SAN LUIS OBISPO AND SANTA BARBARA COUNTIES THURSDAY AFTERNOON INTO EVENING. ACROSS VENTURA AND LOS ANGELES COUNTIES...MOST OF THE RAIN AND MOUNTAIN SNOW IS EXPECTED THURSDAY NIGHT...HOWEVER SOME LIGHT SHOWERS MAY DEVELOP BY THURSDAY AFTERNOON. THIS NEXT STORM SYSTEM IS EXPECTED TO BRING ONE HALF TO ONE INCH OF RAIN ACROSS MOST COASTAL AND VALLEY AREAS. FOOTHILL AND MOUNTAIN AREAS CAN EXPECT ONE TO TWO INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS ON FAVORED SOUTH AND SOUTHWEST FACING SLOPES. SNOW LEVELS WILL REMAIN BETWEEN 3000 AND 3500 FEET THURSDAY MORNING...THEN RISE TO AROUND 4500 FEET THURSDAY AFTERNOON THROUGH THURSDAY NIGHT AS THE SOUTHWEST LOW LEVEL FLOW INCREASES AHEAD OF THE FRONT. A WINTER STORM WATCH REMAINS IN EFFECT FOR THE LOCAL MOUNTAINS DUE TO THE POTENTIAL OF SIGNIFICANT SNOW ACCUMULATION AND STRONG WINDS THAT COULD GUST OVER 50 MPH. ELEVATIONS ABOVE 5000 FEET CAN EXPECT AN ADDITIONAL 6 TO 12 INCHES OF NEW SNOW WITH LOCAL AMOUNTS UP TO 15 INCHES POSSIBLE AT THE HIGHER RESORTS. GUSTY SOUTH TO SOUTHWEST WINDS WILL ALSO PRECEDE THE COLD FRONT AT LOWER ELEVATIONS...WITH SOME LOCATIONS LIKELY REQUIRING WIND ADVISORIES. ANOTHER STORM SYSTEM IS EXPECTED TO BRING ADDITIONAL RAIN AND MOUNTAIN SNOW TO THE REGION ON SATURDAY. AT THIS TIME...IT APPEARS THAT PRECIPITATION AMOUNTS WILL BE LESS THAN THURSDAYS STORM...WITH HIGHER SNOW LEVELS. PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS FOR UPDATES ON THESE DEVELOPING WINTER STORMS. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:59 PM PDT | High Surf Advisory | LOX | 58 hr | |
| Mar 24, 3:20 AM PDT | Wind Advisory | LOX | Santa Barbara | 24 hr |
| Mar 24, 3:20 AM PDT | Winter Weather Advisory | LOX | 24 hr | |
| Mar 24, 3:27 AM PDT | Small Craft Advisory | LOX | 18 hr | |
| Mar 24, 11:59 AM PDT | Coastal Flood Statement | LOX | Los Angeles | 44 hr |
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.